MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US TAPER CEM STEM 13X90; UNIVERSAL KNEE STEMS AND SLEEVES : KNEE STEMS

DEPUY ORTHOPAEDICS INC US TAPER CEM STEM 13X90; UNIVERSAL KNEE STEMS AND SLEEVES : KNEE STEMS
Catalog Number 866468
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Joint Laxity (4526)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the product is sublicating.The patient is in a lot of pain.This happens when she sits or stands.The doctor can fill it and it makes a popping noise.She does pop it back in.Patient shattered the lower femur on her left leg at the point where it met her artificial knee.Since that time, the patient has had multiple "partial dislocations" where the knee feels like it pops out and then has to be pushed back into place.Affected side: left.Doi: (b)(6) 2022.
 
Additional Manufacturer Narrative
Depuy orthopaedics is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy orthopaedics has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy orthopaedics or its employees that the report constitutes an admission that the device, depuy orthopaedics, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Additional information was received and stated on a call on (b)(6) 2025, the patient had a rod placed and a revision of the knee was performed due to lower femur fracture (shattered) on (b)(6) 2025.Since that time, the patient has had multiple "partial dislocations" where the knee feels like it pops out and then has to be pushed back into place.The patient has been experiencing severe pain during those episodes.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).Investigation summary: it was reported that the product is sublicating.The patient is in a lot of pain.This happens when she sits or stands.The doctor can fill it and it makes a popping noise.She does pop it back in.The product was not returned to j&j medtech orthopaedics; however, photos were provided for review.(b)(4) sticker sheet ad 18 feb 2025, (b)(4) sticker sheet ad 18 feb 2025 - 1, (b)(4) sticker sheet ad 18 feb 2025 - 2, (b)(4) sticker sheet ad 18 feb 2025 - 3, (b)(4) sticker sheet ad 18 feb 2025 - 4, (b)(6) sticker sheet ad 18 feb 2025 - 5, (b)(4) sticker sheet ad 18 feb 2025 - 6.However, they do not represent the reported complaint.Therefore, the investigation could not draw any conclusions about the reported event due to the insufficient evidence provided.A manufacturing record evaluation was performed for the finished device product code: 866468, lot number: d21072450, and no non-conformance's or manufacturing irregularities were identified.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was not confirmed as the photographs provided are not representative of the reported complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device product code: 866468 and lot number: d21072450, and no non-conformance's or manufacturing irregularities were identified.Device history review: a manufacturing record evaluation was performed for the finished device product code: 866468 and lot number: d21072450, and no non-conformance's or manufacturing irregularities were identified.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: it was reported that the product is sublicating.The patient is in a lot of pain.This happens when she sits or stands.The doctor can fill it and it makes a popping noise.She does pop it back in.The product was not returned to j&j medtech orthopaedics, however photos were provided for review.(b)(4) sticker sheet ad 18 feb 2025, (b)(4) sticker sheet ad 18 feb 2025 - 1, (b)(4) sticker sheet ad 18 feb 2025 - 2, (b)(4) sticker sheet ad 18 feb 2025 - 3, (b)(4) sticker sheet ad 18 feb 2025 - 4, (b)(4) sticker sheet ad 18 feb 2025 - 5, (b)(4) sticker sheet ad 18 feb 2025 - 6.The photographs attached were reviewed, however they do not represent the reported complaint.Therefore, the investigation could not draw any conclusions about the reported event due to the insufficient evidence provided.A manufacturing record evaluation was performed for the finished device product code: 866468 lot number: d21072450, and no non-conformances or manufacturing irregularities were identified.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was not confirmed as the photographs provided are not representative of the reported complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device product code 866468 and lot number d21072450, and no non-conformances or manufacturing irregularities were identified.Device history review: a manufacturing record evaluation was performed for the finished device product code 866468 and lot number d21072450, and no non-conformances or manufacturing irregularities were identified.
 
Event or Problem Description
Additional information received: my mom is still having terrible pain when she bends/straightens her knee.They tried a nerve block but it seems itâ¿¿s actually the knee joint that is popping in and out (right to left) when she changes position.Are there any reports of this knee (see parts below) of having over-flexing side to side? something has to be able to help her manage this pain.We have tried various braces that try to hold the knee from popping out but haven't found the right one yet.No further information is available.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees hat the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: b5, d10 (concomitant), h6 (health effect - impact code).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
TAPER CEM STEM 13X90
Common Device Name
UNIVERSAL KNEE STEMS AND SLEEVES : KNEE STEMS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key21445516
Report Number1818910-2025-02954
Device Sequence Number20825207
Product Code JWH
UDI-Device Identifier10603295217176
UDI-Public(01)10603295217176(17)310630(10)D21072450
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K882234
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number866468
Device Lot NumberD21072450
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/05/2025
Supplement Date Received by Manufacturer02/18/2025
03/12/2025
03/14/2025
03/23/2026
Initial Report FDA Received Date02/24/2025
Supplement Report FDA Received Date03/03/2025
03/13/2025
03/18/2025
04/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MBT REVISION CEM TIB TRAY SZ 2.; UNKNOWN KNEE TIBIAL INSERT.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown